MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW, CANN, BLUNT TIP, 4 X 38 MM; SMOOTH FIXATION PIN

ARTHREX, INC. LO-PRO SCRW, CANN, BLUNT TIP, 4 X 38 MM; SMOOTH FIXATION PIN
Model Number LO-PRO SCRW, CANN, BLUNT TIP, 4 X 38 MM
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient reported via email that they had undergone patella repair surgery on (b)(6) 2022, during which two ar-5051-38 low profile screws (cannulated, blunt tip, 4 x 38 mm) were implanted.The patient began experiencing a systemic reaction approximately nine months postoperatively, which has persisted to the present day.To support future healthcare and treatment decisions, the patient has requested the metallurgical composition of the implanted screws.Additional information has been requested on 08/28/2025: on (b)(6) 2022, the patient underwent an open reduction and internal fixation (orif) procedure to treat a transverse displaced fracture of the left patella.The injury occurred on (b)(6) 2022, when the patient fell while ascending carpeted stairs at an airport while carrying a backpack.Beneath the carpeting was a metal edge, which caused a direct impact to the left knee from an estimated height of 12¿14 inches, resulting in the fracture.During the procedure, two ar-5051-38 low profile screws were implanted.However, the lot numbers for these screws remain unknown, and it is currently unclear whether additional arthrex components were used.Approximately nine months post-surgery, in (b)(6) 2023, the patient began experiencing systemic dermatological symptoms.Initial signs included dark bruising on the shins, which progressed to red, itchy lesions with open wounds.Between (b)(6) 2024 and the present, symptoms extended to the palms, which became red, swollen, flaking, and covered in painful cuts.The left ankle also became swollen, with involvement of the achilles tendon, significantly affecting mobility.A preliminary diagnosis of psoriatic arthritis was ruled out in (b)(6) 2025 following sedimentation rate blood testing.The condition continued to evolve, with painful fissures developing on the soles of both feet, primarily affecting the heels and the central part of the foot area.Over the past year, the patient has attended eight dermatology and nine allergy consultations.One specialist, prompted by the presence of surgical screws, conducted a metal sensitivity panel involving 110 samples.The patient tested positive for titanium (highest reactivity), gold, and iridium.Treatment efforts included eight physical therapy sessions in february and (b)(6) 2025, which improved the achilles.Topical management with chlobestrol provided partial symptom control; however, discontinuation led to rapid recurrence of flaking, thickening, and bleeding of the affected areas.The patient has relied heavily on bandages over the past 16 months.Meloxicam was prescribed to manage swelling and pain in the left ankle, yielding moderate relief.The surgical site itself healed without complication, and no issues were reported during or immediately following the procedure.No additional surgeries have been performed since (b)(6) 2022, though further surgical intervention is currently under consideration due to the ongoing systemic reaction.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d6a, g3, h3, h6.The complaint allegation is not able to be confirmed based on the provided images.Visual evaluation of the provided x-ray images noted pre & post patella repair with internal fixation and an image of a screw.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to a patient-specific event.

Brand Name
LO-PRO SCRW, CANN, BLUNT TIP, 4 X 38 MM
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23020538
Report Number1220246-2025-03813
Device Sequence Number18535041
Product Code HTY
UDI-Device Identifier00888867217614
UDI-Public00888867217614
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143702
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW, CANN, BLUNT TIP, 4 X 38 MM
Device Catalogue NumberAR-5051-38
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown